Alert archive / Texas / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Brownsville, TX

June 30, 2020

NWS Brownsville, TX issued this small craft advisory at Jun 30, 2020, 5:38 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2020, 5:38 AM CDT (10:38 UTC)
Expired
Jun 30, 2020, 10:00 AM CDT
In force
4 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

261 
WHUS74 KBRO 301038 AAA
MWWBRO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Brownsville TX
538 AM CDT Tue Jun 30 2020

GMZ170-175-301500-
/O.NEW.KBRO.SC.Y.0049.200630T1038Z-200630T1500Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
538 AM CDT Tue Jun 30 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING...

* WHAT...Southeast winds around 21 knots, with gusts in excess of
  25 knots. Seas around 5 to 6 feet, occasionally higher.

* WHERE...Waters from Port Mansfield to the Rio Grande extending 
  from 20 to 60 nm and Waters from Baffin Bay to Port Mansfield 
  extending from 20 to 60 nm.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ150-155-302000-
/O.EXB.KBRO.SC.Y.0048.200630T1038Z-200701T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
538 AM CDT Tue Jun 30 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southeast winds around 21 knots, with gusts in excess of
  25 knots. Seas 4 to 6 feet, occasionally higher.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm and Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-302000-
/O.CON.KBRO.SC.Y.0048.200630T1700Z-200701T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
538 AM CDT Tue Jun 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM
CDT THIS EVENING...

* WHAT...Southeast winds around 21 knots, with gusts in excess of
  25 knots.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Choppy bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
1 follow-up statement
290 
WHUS74 KBRO 301458
MWWBRO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Brownsville TX
958 AM CDT Tue Jun 30 2020

GMZ170-175-301600-
/O.EXP.KBRO.SC.Y.0049.000000T0000Z-200630T1500Z/
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
958 AM CDT Tue Jun 30 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING...

Winds expected to slightly subside into this afternoon but small 
craft should continue to use caution across the offshore Gulf 
waters today. Additional advisories may be needed later tonight
with possible increasing wind speeds.

$$

GMZ150-155-010000-
/O.CON.KBRO.SC.Y.0048.000000T0000Z-200701T0000Z/
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
958 AM CDT Tue Jun 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 21 knots, with gusts in excess 
  of 25 knots. Seas 4 to 6 feet, occasionally higher.

* WHERE...Coastal waters from Port Mansfield to the Rio Grande 
  out 20 nm and Coastal waters from Baffin Bay to Port Mansfield 
  out 20 nm.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ130-132-135-010000-
/O.CON.KBRO.SC.Y.0048.200630T1700Z-200701T0000Z/
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
958 AM CDT Tue Jun 30 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WHAT...Southeast winds around 21 knots, with gusts in excess 
  of 25 knots.

* WHERE...Laguna Madre from 5 nm north of Port Mansfield to 
  Baffin Bay TX, Laguna Madre from the Port of Brownsville to 
  the Arroyo Colorado and Laguna Madre from the Arroyo Colorado 
  To 5 NM north of Port Mansfield TX.

* WHEN...From noon today to 7 PM CDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...Choppy bay waters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Brady

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jun 30, 3:58 AM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 30, 3:58 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
358 AM CDT Tue Jun 30 2020

.SHORT TERM (Now through Wednesday): A mid-level ridge over the
western Gulf of Mexico will continue to retrograde westward over
Southern Texas today. Although upper-levels (above 400mb) will
remain rather moist, the warm and dry mid-level layer should
suppress rain chances through the short-term period. Another breezy
day expected today, especially along the coast, as a strong surface
pressure gradient remains in place. Model guidance keeps wind speeds
just below Wind Advisory criteria for coastal counties, but early
runs also underperformed yesterday. Due to low confidence of
occurrence, will let the next shift monitor for a Wind Advisory and
issue one, if needed. High temperatures today will be very similar
to yesterday, perhaps a degree or two warmer with highs generally in
the mid-upper 90s to lower 100s out west. Widespread heat indices
between 105 and 110 degrees are likely again today, with slightly
warmer heat indices possible across Zapata and western Starr
Counties. Will forgo a Heat Advisory for these two counties for now
due to a small coverage of heat indices above 110 degrees, but will
continue to monitor. Another warm and muggy night expected tonight,
with moderate to breezy southerly winds keeping temperatures
abnormally warm...upper 70/lower 80s. High temperatures on Wednesday
are expected be about a degree or two warmer than today.

.LONG TERM (Wednesday Night through Monday): No significant change
to the long term portion of the forecast. 500 mb high pressure
will remain the dominant feature over Deep South Texas and the Rio
Grande Valley, producing dry weather. Well above normal temperatures
are also anticipated. Available atmospheric moisture should be low
enough during the entire period to prevent the necessity of a Heat
Advisory daily.
&&

.MARINE (Now through Wednesday): Buoy 42020 reported south-southeast
winds around 21 knots gusting to around 27 knots with seas slightly
over 6 feet with a period of 6 seconds at 140 CDT/640 UTC. A slight
weakening in the pressure gradient should improve both winds and
seas slightly today, but marine conditions will still be adverse
enough that small craft will need to exercise caution through the
entire short-term period. Cannot completely rule out Small Craft
Advisories (SCAs) being issued today, especially on the Laguna Madre
this afternoon, as wind speeds hover around SCA criteria. Wind
speeds will decrease after sunset this evening and overnight before
increase again late Wednesday morning and through the afternoon.

Wednesday Night through Monday: Improving marine conditions are
expected during the during as surface high pressure builds and
then persists over the western Gulf of Mexico. Generally moderate
winds and seas are anticipated, however, Small Craft Exercise
Caution may be needed for the Laguna Madre at times due to winds.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  94  80  94  79 /  10   0   0   0
BROWNSVILLE          94  80  95  80 /  10   0   0   0
HARLINGEN            96  79  97  78 /  10   0   0   0
MCALLEN              97  80  99  79 /  10   0  10   0
RIO GRANDE CITY     102  79 103  78 /  10  10   0   0
SOUTH PADRE ISLAND   88  82  88  82 /  10   0   0   0
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 5 AM CDT early this morning for
     GMZ150-155-170-175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...Mejia-67
Long Term/Upper Air...Tomaselli-66
Hazardous weather outlook, Jun 30, 4:37 AM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Brownsville TX
437 AM CDT Tue Jun 30 2020

TXZ248>257-351-353-010945-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
437 AM CDT Tue Jun 30 2020

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents at the beaches of South
Padre Island and at Boca Chica Beach.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the local beaches
through at least Wednesday.

Heat Advisories may be needed for portions of Deep South Texas
sometime through mid-week with heat indices in the afternoon
exceeding 110 degrees for several hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-010945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
437 AM CDT Tue Jun 30 2020

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

Small Craft Advisory is in effect across the Laguna Madre until
6 PM CDT.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small Craft Advisories are possible along the lower Texas coast
Wednesday and may be needed for portions of the coastal waters
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Jun 30, 4:14 AM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Brownsville TX
414 AM CDT Tue Jun 30 2020

TXZ248-252-302300-
Zapata-Starr-
Including the cities of Zapata, Rio Grande City, and Roma
414 AM CDT Tue Jun 30 2020

...HEAT INDEX VALUES 110 DEGREES OR ABOVE EXPECTED THIS AFTERNOON...

The combination of hot temperatures and high dewpoint temperatures
will result in heat indices around or above 110 degrees across
portions of Zapata and western Starr Counties. The hottest
temperatures will occur between 1 PM and 6 PM CDT. Residents with
outdoor activities are urged to drink plenty of water, wear light
weight and light colored clothing and take frequent breaks from
the heat. Young children and pets should never be left unattended
in vehicles under any circumstances. This is especially true
during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

Mejia

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:02 PM CDTSmall Craft AdvisoryBRO118 min
Jun 30, 5:12 AM CDTSmall Craft AdvisoryBRO14 hr

Nearby

Small Craft Advisories in Texas, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.